Vistaril 25mg

Question

So my pcp prescribed me to an anxiety pill called vistaril 25mg. He told me to take 4 a day for my chest pains. (Which I think is confusing.)
I am already worn out as is, and when I take this 3o minutes later I’m asleep and sleep anywhere from 2 to 12 hours! Surely that’s not normal? I don’t know if it’s because of the Hashis and already feeling drained but this medication makes it that much worse. I’ve fallen behind on all my daily house work and it’s starting conflict with my spouse.
I seriously don’t know what to do.
I am also taking medication for my hypothyroidism and I also feel that since taking it I’ve felt worse than better.
I’ve been gluten free for a month with no noticeable changes other than my belly doesn’t seem to agree with it.
Any advice or opinions would be so much help. It’s getting me really down on myself and a bad case of depression is starting to kick in. I just want to be able to at least stay awake for most of the day. (I do need to add, I don’t take the anxiety meds but twice a day. 4 hours after my thyroid medication and then 30 minutes before bed.)

in progress 0
Shana 4 years 22 Answers 587 views 0

Answers ( 22 )

  1. I have been thru someting similar. I was extremly fatigued and depressed for years. First you need to educated your man about this and let him know hashis can be a roller coaster as you need hissupport. I did notcome out of depredsion and sleeping until i started school. im working on mybachelors and i feel great now. Yes hypo fatigue depression all are linked. One day at a time .

  2. Xanax works better for anxiety

  3. I’m not a doctor, but if you are being put to sleep by it, try it just at night, then as needed to get used to it. Or, ask to be switched to something less sedating or less dose? Just a thought…

  4. He didn’t give it to me for anxiety though. It was given for chest pain associated with my levothyroxine. Almost like a hyped up version of benadryl to help counter act the pain. At least that’s what I understand..I never had anxiety or chest pains until starting that medication and they’ve lowered dosages of both.
    I do not take the anxiety medication during the day unless I absolutely have to, but at night I take it 30 minutes before bed and it legit makes me sleep for over 12 hours.
    I just don’t know if it’s because of the Hashis or if my body really needs that much sleep but everything I’m trying to do to make me feel “normal” has just made me feel worse than before. Even since eating gf I have had the worst tummy issues.
    I guess I’ll just hold out till I see my endocrinologist again in April.
    Thank you everyone!!!!!

  5. Im not a doctor either but I question any doctor who is too quick to attribute things to anxiety. Chest pain could mean your meds aren’t right or digestive problem ( esophagus is in the upper chest too, not just the heart). What was going on when the pains started?

  6. Just saw your last comment come up- carbs absorb acid. Go gf & you are removing a lot of things from your diet that do that. Did you remove all grains? You might still eat rice, gf pasta & gf oats for example. Can you reduce on acidic things like vinegar, caffeinated beverages, citrus juice, etc.? Can’t hurt, might help. Good luck!

  7. That doesnt sound good to me. So your on levo thats maybe causing pain so he gives you a different pill? Errr sounds to me like you shouldnt be on levo.

  8. BTW- fever means infection. If they can’t find any elsewhere, make sure you are current with your dental health. An infection could be coming from there.

  9. That’s because it’s actually for allergies.

  10. I gave up taking psyche drugs because I could not function. Endo checked my D level and advised me to take D and up to 800 mg of magnesium daily. D is happy vitamin that lowers autoimmunity, increases thyroid function, and does away with depression, etc. I have taken thyroid med for 50 years. Experience taught me that low thyroid levels caused my anxiety. Selenium is another important vitamin for thyroid function. Eating two Brazil nuts or 1/4 cup of hulled sunflower seeds is all we need daily to meet selenium requirements. I eat a spoon of sunflower seed butter ( nut butter) daily. Adequate water and sleep are also important for increased energy and lower depression.

  11. I do nothing but sleep and I can’t eat anything in the nut family due to allergies. . . I will look into the vitamin D though. That may help tremendously..
    I just got off the phone with my obgyn and the endocrinologist. My endocrinologist believes a lot of this could be the birth control keeping my endometriosis at bay is interfering with my thyroid medications.
    A lot of trial and error I suppose.
    I am new to all of this and never thought it would be this big of a nightmare.

  12. You can take a supplement of selenium- 200 mcg selenium methionine on an empty stomach with 400 mg vitamin e ( they work in synergy)

  13. Welcome to the “joys” of Hashimoto’s. I was put onto psych drugs & that was the worst thing ever for me as it really messed me up & did nothing at all for the “anxiety”. Since coming off the psych meds & getting better thyroxine dosages things have gotten much better. I have found that my gut is not “right” though & I often have indigestion / heartburn type chest pain due to that. Dr wanted to put me onto a proton pump inhibitor & was quite put out when I said no thanks. Am slowly getting it right with probiotics & a balanced diet. Everything interacts & with Hashi’s we are that much more sensisitve to something being out of balance (even slightly). I would go with the endo & get a new Dr as this one was quick to “write it off” to anxiety IMHO. Hope you find a solution & yup it is pretty much trial & error unfortunately.

  14. Yup. I was raging hyperthyroid for 9 months, being “treated” with antidepressants, Xanax,…..

  15. Thanks so much! I’m finding a new pcp and am working on getting in with my obgyn to discuss a med change that won’t interact as badly with the levothyroxine as the bc I’m on now. I have noticed I’m sensitive to almost everything. Very unfortunate but thank you all for all the help!!

  16. Go see a cardiologist. Different docs for different ailments

  17. My endocrinologist sent me for an EKG and echo and both came back okay. So she doesn’t think it’s heart related.

  18. Why doesn’t he try you on a different med….there’s plenty out there…..I’ve been on synthroid. …then armour. …then tirosint….now swapping back to synthroid and cytomel combination

  19. I’m unsure. I go see her at the end of April so I’m going to hold out until I can speak with her instead of through the nurse.

  20. Get a cardiologist who will give you a holter monitor to see if you are having issues with the heart or just tachycardia. I fought for years with my endocrinologist before I realized I was battling the wrong person. I’m not a doctor either but just speaking from experience you want to rule that out. Dysautonomia is common with autoimmune patients, why? It starts with the brain and after many years of doing this, I started having seizures before they finally diagnosed me with temporal lobe epilepsy. Now I’m in no way suggesting you have that, I certainly do not want to scare you but it’s worth looking in to before you get put on more and more medications. Good luck!

  21. So here’s another fact I forgot to mention. An EKG and ECG Only rule out diseases of the heart, it does not rule out POTS. http://www.dysautonomiainternational.org/page.php?ID=30

  22. I have all the same symptoms you list. Did you try selenium supplement? I’m going to try and see if it helps with the fatigue chest pains and low grade fever

Leave an answer

Browse
Browse

Captcha Click on image to update the captcha .